MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-10-80-80
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
On (b)(6) 2024 physician implanted a protege gps self-expanding stent during treatment of an 80mm lesion in the patients left proximal cephalic subclavian vein.Moderate vessel tortuosity and minimal vessel calcification were reported.Lesion exhibited 70% plus stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, (i.E.Shelf carton, hoop/tray).No issues were noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.No resistance was noted during advancement of the device.On (b)(6) 2024 during device follow up a fracture was noted to the deployed stent.A replacement 10x80x80 medtronic stent was placed over the protégé stent.No patient injury reported.
 
Additional Manufacturer Narrative
Image analysis the customer returned one image for evaluation.Image 1: this image depicts what appears to be the patients left proximal cephalic subclavian vein.The stent can be visualised in the image and a fracture of the stent can be observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19989438
Report Number2183870-2024-00254
Device Sequence Number18278708
Product Code FGE
UDI-Device Identifier00643169729094
UDI-Public00643169729094
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K033314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSERB65-10-80-80
Device Lot NumberB690541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/21/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale